Alert archive / Illinois / Flash Flood Warnings in 2015
Flash Flood Warning 58, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 16, 2015, 8:04 PM CDT for Knox County, Illinois. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2015, 8:04 PM CDT (01:04 UTC)
- Expired
- Jul 17, 2015, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 84 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 8:18 PM CDT | FLASH FLOOD | Galesburg, IL | SEVERAL INTERSECTIONS DOWNTOWN UNDERWATER |
| Jul 16, 9:00 PM CDT | HEAVY RAIN 2.62 | Knoxville, IL | RAIN FELL IN TWO HOURS |
| Jul 16, 9:15 PM CDT | HEAVY RAIN 2.36 | Gilson, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
581
WGUS53 KILX 170104
FFWILX
ILC095-170700-
/O.NEW.KILX.FF.W.0058.150717T0104Z-150717T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
804 PM CDT THU JUL 16 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KNOX COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 200 AM CDT
* AT 801 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
ACROSS THE WARNED AREA. SEMINARY AND FREEMONT STREETS ARE BEING
BARRICADED IN GALESBURG DUE TO HIGH WATER.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GALESBURG...ABINGDON...KNOXVILLE...ELMWOOD...WATAGA...ONEIDA...
YATES CITY...WILLIAMSFIELD...ALTONA...LONDON MILLS...VICTORIA...
MAQUON...RIO...GILSON...EAST GALESBURG...HENDERSON...ST.
AUGUSTINE...DAHINDA...SNAKE DEN HOLLOW AND DELONG.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 34 AND 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4115 8998 4072 8998 4071 8999 4072 9044
4115 9044
$$
BARNESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 6:29 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 16, 6:29 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 629 PM CDT THU JUL 16 2015 .SHORT TERM...(TONIGHT) ISSUED AT 246 PM CDT THU JUL 16 2015 REMNANTS OF EARLIER MCS HAVE EXITED THE FORECAST AREA...AND BREAKS IN THE CLOUD COVER ARE BECOMING MORE FREQUENT ACROSS MUCH OF THE CWA THIS AFTERNOON EXCEPT THE FAR NORTHWEST. CAP IS QUICKLY ERODING TO OUR WEST...AND SPC MESOANALYSIS SHOWING CAPE'S ABOVE 3000 J/KG AS CLOSE AS THE MISSISSIPPI RIVER. VISIBLE SATELLITE IMAGERY STARTING SO SHOW SOME AGITATION TO THE CUMULUS CLOUDS ACROSS NORTH CENTRAL MISSOURI AND SOUTH CENTRAL IOWA...IN AN AREA WHERE THE HRRR HAS BEEN PERSISTENT IN STARTING UP THE NEXT ROUND OF CONVECTION. ITS SOLUTION EXPANDS THE CONVECTION NORTHEAST INTO NORTH CENTRAL ILLINOIS THROUGH VERY LATE AFTERNOON...WITH THE LATEST SOLUTIONS FAVORING AN EASTWARD SPREAD NORTH OF THE I-72 CORRIDOR THROUGH THE EVENING. OTHER HIGH- RESOLUTION MODELS SUCH AS THE NMM AND ARW ALSO FAVOR THE NORTHERN THIRD OF THE STATE...WITH LESSER OF A SOUTHWEST EXTENT. THUS...WILL FOCUS THE HIGHEST POP'S ACROSS THE NORTHERN THIRD OF THE FORECAST AREA. AFTER COLLABORATION WITH WFO CHICAGO...HAVE EXPANDED THE FLASH FLOOD WATCH A TAD SOUTHWARD AND THEN EAST THROUGH CHAMPAIGN AND VERMILION COUNTIES. PRECIPITABLE WATER VALUES ANALYZED OVER 2 INCHES ACROSS NORTHERN MISSOURI...AND THIS WILL BE SHIFTING EAST WITH TIME. MESOSCALE MODELS FOCUS THE HIGHEST RAIN TOTALS ACROSS THE NORTHWEST CWA...BUT PARTS OF THE FAR NORTHEAST HAVE ALSO HAD A FEW INCHES OVER THE LAST SEVERAL DAYS AND ARE A BIT MORE FLOOD PRONE. MOST OF THE NORTH HALF OF ILLINOIS IS IN A SLIGHT RISK OF FLASH FLOODING PER GUIDANCE FROM WPC. .LONG TERM...(FRIDAY THROUGH THURSDAY) ISSUED AT 246 PM CDT THU JUL 16 2015 SPOTTY SHOWERS/STORMS POSSIBLE FRIDAY ACROSS CENTRAL AND SOUTHEAST ILLINOIS WITH A WEAK SURFACE BOUNDARY IN THE VICINITY. HOWEVER, THE PRIMARY THEME AS WE HEAD INTO FRIDAY AFTERNOON (AS WELL AS SATURDAY AND SUNDAY AFTERNOON) IS THE VERY WARM HEAT INDEX VALUES. THE SOUTHWESTERLY LOW LEVEL THAT DEVELOPS ACROSS THE AREA TONIGHT WILL LINGER THROUGH MOST OF THE WEEKEND, TRANSPORTING CONSIDERABLE HEAT AND HUMIDITY INTO THE AREA. DAYTIME HIGHS AROUND 90S ARE LIKELY THROUGH SUNDAY, WITH 850 MB TEMPERATURES IN THE LOWER 20S, AND SURFACE DEW POINTS SHOULD BE WELL INTO THE 70S. THIS HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX VALUES FROM 100-105 OR A LITTLE WARMER DURING PEAK HEATING TIMES. THIS IS CLOSE TO HEAT ADVISORY LEVELS, AND AN ADVISORY MAY BE NEEDED. HOWEVER, OPTED TO HOLD OFF UNTIL HEAT INDEX VALUES ARE MORE SOLIDLY 105 OR BETTER. FORECAST SOUNDINGS SUGGEST THE LOCAL AIRMASS SHOULD BE MOSTLY CAPPED TO SURFACE BASED CONVECTION INTO SUNDAY (PRONOUNCED WARM LAYER JUST ABOVE 850 MB). HOWEVER, ELEVATED STORM CHANCES WILL INCREASE SATURDAY NIGHT AS WARM ADVECTION ALOFT INCREASES AHEAD OF AN APPROACHING SHORT WAVE. THIS WAVE WILL DRIVE A FRONT THROUGH THE AREA ON SUNDAY, PRODUCING THE HIGHEST CHANCES FOR SHOWERS/STORMS OF THE NEXT FEW DAYS (ASIDE FROM TONIGHT). THE STRENGTH OF THIS SYSTEM ALSO SUPPORTS SOME STRONG TO SEVERE STORMS SUNDAY INTO SUNDAY NIGHT. SLIGHTLY COOLER AND LESS HUMID CONDITIONS ARE EXPECTED BEHIND SUNDAY'S SYSTEM FOR THE REMAINDER OF THE FORECAST PERIOD. THE SOUTHWARD PASSAGE OF THE FRONT WITH SUNDAY'S SYSTEM WILL ALSO HELP TO SHUNT THE BEST SHOWER/STORM CHANCES TO OUR SOUTH. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 629 PM CDT THU JUL 16 2015 A BROKEN LINE OF CONVECTION HAS DEVELOPED ALONG THE MISSISSIPPI RIVER NEAR A WARM FRONT AND WELL AHEAD OF AN APPROACHING UPPER WAVE. INDIVIDUAL CELLS ARE MOVING TO THE NORTHEAST AT 25 MPH...HOWEVER THE ENTIRE LINE IS GRADUALLY SHIFTING TO THE EAST. BASED ON TIMING TOOLS...HAVE DELAYED THUNDER AT KPIA UNTIL 01Z. HIGH-RES MODELS GENERALLY SHOW THE STORMS DEVELOPING/SHIFTING EASTWARD ACROSS MAINLY THE NORTHERN HALF OF THE KILX CWA FROM MID-EVENING INTO THE OVERNIGHT HOURS. HAVE THEREFORE CARRIED A TEMPO GROUP FOR THUNDER AND MVFR CEILINGS AT BOTH KPIA AND KBMI...BUT HAVE ONLY MENTIONED VCTS FURTHER SOUTH AND EAST AT THE REMAINING TERMINALS. SHOWERS/STORMS WILL COME TO AN END FROM WEST TO EAST ACROSS THE AREA LATE TONIGHT. WINDS WILL INITIALLY BE FROM THE S/SE THIS EVENING...THEN WILL SHIFT TO THE SW LATE TONIGHT INTO FRIDAY. && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR ILZ027>031-036>038- 041>046. && SHORT TERM...GEELHART LONG TERM...BAK AVIATION...BARNES
Hazardous weather outlook, Jul 16, 3:20 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 320 PM CDT THU JUL 16 2015 ILZ027>031-036-037-041-042-171100- FULTON-KNOX-LOGAN-MARSHALL-MASON-PEORIA-STARK-TAZEWELL-WOODFORD- 320 PM CDT THU JUL 16 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS EVENING...DIMINISHING AFTER MIDNIGHT. SOME OF THE STORMS THIS EVENING MAY BECOME SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. HEAVY RAINFALL IS ALSO LIKELY...WITH STORM TOTALS OF 1 TO 2 INCHES POSSIBLE AND LOCALLY UP TO AROUND 3 INCHES. THIS MAY LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PEAK HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES FRIDAY AND SATURDAY AFTERNOONS. SCATTERED THUNDERSTORMS WILL RETURN TO THE AREA FOR SATURDAY THROUGH SUNDAY. SOME OF THESE STORMS MAY BE STRONG TO SEVERE. MODERATE TO MAJOR FLOODING WILL CONTINUE ON THE ILLINOIS RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...WITH THE MOST LIKELY TIME FRAME BETWEEN 6 PM AND 10 PM. ILZ040-047>053-171100- CASS-CHRISTIAN-MACON-MENARD-MORGAN-SANGAMON-SCHUYLER-SCOTT- 320 PM CDT THU JUL 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. THE BEST CHANCE OF ANY SEVERE WEATHER WILL BE NORTH OF I-72...WITH DAMAGING WINDS THE PRIMARY THREAT. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE STORMS. FLOODING ALONG THE WESTERN END OF THE SANGAMON RIVER IS CURRENTLY EXPECTED TO SUBSIDE THIS EVENING...BUT HEAVY RAINFALL MAY CAUSE RENEWED RISES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PEAK HEAT INDEX VALUES AROUND 105 ARE LIKELY FRIDAY AND SATURDAY. A FEW THUNDERSTORMS WILL LINGER INTO FRIDAY AND SATURDAY...BUT BETTER THUNDERSTORM CHANCES WILL OCCUR SUNDAY INTO EARLY MONDAY. SOME OF THESE STORMS MAY BE STRONG TO SEVERE. MODERATE TO MAJOR FLOODING WILL CONTINUE ON THE ILLINOIS RIVER. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...WITH THE MOST LIKELY TIME FRAME FROM 6 PM TO 10 PM. ILZ038-043>046-171100- CHAMPAIGN-DE WITT-MCLEAN-PIATT-VERMILION- 320 PM CDT THU JUL 16 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. SOME OF THE STORMS LATE THIS EVENING MAY BE SEVERE...MAINLY NORTH OF I-74... WITH DAMAGING WINDS THE PRIMARY THREAT. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PEAK HEAT INDEX VALUES AROUND 105 ARE LIKELY FRIDAY AND SATURDAY...AND WILL RANGE FROM 100 TO 105 ON SUNDAY. A FEW THUNDERSTORMS WILL LINGER INTO FRIDAY AND SATURDAY...BUT BETTER THUNDERSTORM CHANCES WILL OCCUR SUNDAY INTO EARLY MONDAY. SOME OF THESE STORMS MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY AFTER SUNSET. ILZ054>057-061-171100- COLES-DOUGLAS-EDGAR-MOULTRIE-SHELBY- 320 PM CDT THU JUL 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. WHILE THERE IS A POTENTIAL FOR ISOLATED SEVERE STORMS WITH DAMAGING WIND AND LARGE HAIL...THE BETTER THREAT WILL BE FURTHER NORTHWEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PEAK HEAT INDEX VALUES AROUND 105 ARE LIKELY FRIDAY AND SATURDAY...AND WILL RANGE FROM 100 TO 105 ON SUNDAY. A FEW THUNDERSTORMS WILL LINGER INTO FRIDAY AND SATURDAY...BUT BETTER THUNDERSTORM CHANCES WILL OCCUR SUNDAY INTO EARLY MONDAY. SOME OF THESE STORMS MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ062-063-066>068-071>073-171100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 320 PM CDT THU JUL 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT...MAINLY ALONG AND NORTH OF I-70. THESE ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PEAK HEAT INDEX VALUES AROUND 105 DEGREES ARE LIKELY EACH DAY THROUGH THE WEEKEND. THUNDERSTORM CHANCES WILL RETURN TO THE AREA SUNDAY...AND LINGER INTO MONDAY. SOME OF THESE MAY BE STRONG TO SEVERE. FLOODING WILL CONTINUE ALONG THE WABASH RIVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:25 PM CDT | Tornado Warning | ILX | Knox | 50 min |
| Jul 16, 7:49 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 41 min |
| Jul 16, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 48 min |
| Jul 16, 8:48 PM CDT | Flash Flood Warning | ILX | Peoria | 6 hr |
| Jul 16, 9:00 PM CDT | Tornado Warning | ILX | Fulton, Peoria | 30 min |
| Jul 16, 9:02 PM CDT | Tornado Warning | ILX | Fulton | 28 min |
| Jul 16, 9:23 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Tazewell, Woodford | 52 min |
| Jul 16, 9:28 PM CDT | River Flood Warning | ILX | Fulton, Knox | 62 hr |
| Jul 16, 9:34 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 41 min |
| Jul 16, 11:40 PM CDT | Flash Flood Warning | ILX | Tazewell | 6 hr |
| Jul 17, 12:13 AM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean, Tazewell | 47 min |
| Jul 17, 12:38 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean | 52 min |
| Jul 17, 10:04 AM CDT | River Flood Warning | ILX | Fulton | 53 hr |
| Jul 17, 10:16 AM CDT | Heat Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 33 hr |
| Jul 17, 5:36 PM CDT | Special Weather Statement | ILX | Clark | 24 min |
Nearby
Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.